MAUDE Adverse Event Report: TORAX MEDICAL, INC. LINX; ANTI-REFLUX IMPLANT

TORAX MEDICAL, INC. LINX; ANTI-REFLUX IMPLANT
Catalog Number LXMC14
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Heartburn/Indigestion (1883); Insufficient Information (4580)
Date of Event 08/01/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a linx implant occurred on (b)(6) 2018 explant (b)(6) 2025 lxmc (b)(6) 2018: patient reports improvement in symptoms since the implant however does report some intermittent coughing symptoms.They noted recurrence of symptoms about a 9 year interval after his placement.Pt had a couple of endoscopies and then surgeon asked patient to get some imaging and which confirmed a disrupted device.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/26/2026.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.No lot number was provided therefore a device history could not be done.Additional information received: spoke with patient who indicated his device was implanted in 2016.He confirmed the correct implant date is (b)(6) 2016.Patient also reported that since the second device has been implanted, his gerd has improved.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what was the exact date of implant? the event description states ¿noted recurrence of symptoms ¿.What symptoms lead to the discovery of the discontinuous device? when did they begin? what was the date of the imaging which showed the discontinuous linx? if available, please share a copy of this imaging.Please send to: (b)(6).What is the device lot number? was the device initially effective in controlling reflux? were any events associated with the onset of symptoms (vomiting, retching, trauma, surgery)? did the patient undergo an mri since device implant? if so, when was the mri and what strength? what was anatomical position of the mri? did the patient have any other surgeries in the area? did the patient receive any dilations while the linx was implanted? was any additional imaging performed since device implant? does the device appear to be in a continuous annular state in these images? we are interested in establishing a window when the device may have become discontinuous.Please share any additional images.What is the management plan? is device removal scheduled? is a replacement linx or fundoplication planned? when and if the explanation takes place can we ask that the procedure gets video recorded and the video shared? when and if the linx device is removed, may we ask that the device be returned for analysis? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent 3/30/2026.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/21/2026.Additional information was requested, and the following was obtained: what was the exact date of implant? the event description states ¿noted recurrence of symptoms ¿.What symptoms lead to the discovery of the discontinuous device? when did they begin? patient reports improvement in his symptoms since the implant however does report some intermittent coughing symptoms.Patient had concerns about linx recalls and therefore completed a phone follow up.In 2025, we noted recurrence of symptoms about a 9 year interval after his placement.He had a couple of endoscopies and then surgeon asked him to get some imaging and which confirmed a disrupted device.What was the date of the imaging which showed the discontinuous linx? if available, please share a copy of this imaging.Please send to: productcompliant1@its.Jnj.Com.What is the device lot number? n/a.Was the device initially effective in controlling reflux? yes.Were any events associated with the onset of symptoms (vomiting, retching, trauma, surgery)? coughing.Did the patient undergo an mri since device implant? if so, when was the mri and what strength? na.What was anatomical position of the mri? n/a.Did the patient have any other surgeries in the area? no.Did the patient receive any dilations while the linx was implanted? unsure.Was any additional imaging performed since device implant? does the device appear to be in a continuous annular state in these images? we are interested in establishing a window when the device may have become discontinuous.Please share any additional images.What is the management plan? is device removal scheduled? is a replacement linx or fundoplication planned? na.Device investigation: a 14 beads linx device was returned in used condition.The device was returned in a locked position, in addition an attempt to unlocked was unsuccessfully made.Bent wires and tooling marks were noted in some beads.A linx device with a visible weld ball that disconnected from a washer was returned to the analysis site.The link length and tensile force measurements were found to meet the applicable specifications during device analysis.The remaining device characteristics, excepting the visible weld ball, show no anomalies for a device that has been reasonably changed as part of the explant procedure.The device was scanned using computer tomography (ct), optical microscopy, and scanning electron microscopy.The washer through-hole at the separation was measured and was greater than the specification.The washer through-hole was concentric with small amount of material displacement at the outer edge of the through hole.The overall appearance of the surface of the washer through hole didn¿t exhibit gross loss of shape.The top view of the diameter of the exposed weld ball was measured.This diameter is within the specification.The weld ball was concentric with the respect to the wire.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.

Brand Name
LINX
Common Device Name
ANTI-REFLUX IMPLANT
Manufacturer (Section D)
TORAX MEDICAL, INC.
4545 creek road
cincinnati OH
Manufacturer Contact
orla o'mahony
4545 creek rd.
cincinnati, OH 45242
3035526892
MDR Report Key24697822
Report Number3008766073-2026-00043
Device Sequence Number10166980
Product Code LEI
UDI-Device Identifier00855106005349
UDI-Public00855106005349
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P100049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLXMC14
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/12/2026
Supplement Date Received by Manufacturer03/27/2026
04/09/2026
Initial Report FDA Received Date03/26/2026
Supplement Report FDA Received Date03/30/2026
04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2038-2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexMale